Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 249, NWS Shreveport, LA

June 15, 2011McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2011, 1:27 AM CDT for McCurtain County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2011, 1:27 AM CDT (06:27 UTC)
Expired
Jun 15, 2011, 2:00 AM CDT
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 798 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
798 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
2824 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WUUS54 KSHV 150627
SVRSHV
OKC089-150700-
/O.NEW.KSHV.SV.W.0249.110615T0627Z-110615T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
127 AM CDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 200 AM CDT

* AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10     
  MILES SOUTH OF PLUNKETVILLE...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATSON AND BEACHTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3450 9446 3419 9446 3416 9464 3433 9470
      3451 9455 3451 9448 3451 9447
TIME...MOT...LOC 0627Z 261DEG 50KT 3423 9448

$$

06
1 follow-up statement
948 
WWUS54 KSHV 150653
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
153 AM CDT WED JUN 15 2011

OKC089-150702-
/O.EXP.KSHV.SV.W.0249.000000T0000Z-110615T0700Z/
MCCURTAIN OK-
153 AM CDT WED JUN 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY WILL EXPIRE
AT 200 AM CDT...

STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA.

LAT...LON 3450 9446 3419 9446 3416 9464 3433 9470
      3451 9455 3451 9448 3451 9447
TIME...MOT...LOC 0652Z 261DEG 50KT 3426 9417

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:41 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 14, 9:41 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT TUE JUN 14 2011

.DISCUSSION...
CONVECTION ONGOING ACROSS MUCH OF OK AND INTO N TX CONTINUES TO
WEAKEN WITH THE LOSS DAYTIME HEATING. HOWEVER...H85 WINDS OF 35
KTS ON SURROUNDING 88D VWP AND NPN PROFILERS INDICATE A DEVELOPING
LLJ WHICH COULD HELP TO PUMP SOME LOW LEVEL MOISTURE INTO THE AREA
AND FUEL THE TSTMS AWHILE LONGER. LATEST MODEL GUIDANCE SUPPORTS
THE TREND OF CONVECTION WEAKENING AS IT APPROACHES THE CWA. ANY
LINGERING PRECIP THAT MANAGES TO MAKE IT THIS FAR EAST SHOULD BE
CONFINED TO THE NRN ZONES. THUS...DECIDED TO LET THE SLIGHT CHANCE
POPS RIDE IN THE SHORT TERM AND NO OTHER UPDATES ARE PLANNED. /09/

&&

.AVIATION...
QUIET EVENING ACROSS THE TERMINAL SITES WITH SOUTH WINDS AT 5 TO
10KTS AND VFR CONDITIONS. SOME CIRRUS STILL REMAINING ACROSS THE
REGION AND MORE TO COME UPSTREAM WITH CONVECTION FIRING ALONG A COLD
FRONT/DRY LINE MERGER ACROSS NW TX INTO CENTRAL OKLAHOMA. THIS
CONVECTION IS EXPECTED TO REMAIN FAR ENOUGH NORTH OF OUR NORTHERN
MOST TERMINAL LOCATIONS SO THAT NO CB OR VCNTY TSTM SHOULD BE NEEDED
AT TXK OR ELD OVERNIGHT. WILL WATCH THIS HOWEVER TO SEE IF THERE ARE
ANY TRENDS TOWARD THE CONVECTION TAKING A MORE SE PROPAGATION OVER
THE NEXT FEW HOURS.

BOUNDARY LAYER MOISTURE IS SUFFICIENT TO SUPPORT AT LEAST AN HOUR OR
SO OF MVFR CEILINGS TOWARDS SUNRISE IN THE MORNING SOUTH OF THE I-20
CORRIDOR SO WITH THE 00Z PACKAGE...PUT A TEMPO WINDOW OF MVFR
CEILINGS AT TYR/GGG/LFK TERMINALS BUT IT SHOULD NOT LAST LONG IF IT
EVEN MAKES IT. GRADIENT DOES NOT APPEAR AS STRONG ON WEDNESDAY SO
LEFT GUSTS OUT OF THE DAYTIME HOURS ON WEDNESDAY.

/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  73  95  74 /  10  20  20  20  10
MLU  72  95  72  96  73 /  10  30  30  20  10
DEQ  71  91  69  94  72 /  20  30  20  30  20
TXK  73  92  72  95  74 /  20  30  20  30  20
ELD  71  93  72  94  73 /  20  30  30  30  20
TYR  76  97  73  95  73 /  10  10  10  10  10
GGG  74  96  73  96  74 /  10  20  10  10  10
LFK  74  97  74  96  74 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Jun 14, 11:19 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CDT TUE JUN 14 2011

LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-151630-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-
WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1119 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THE UPPER LEVEL
RIDGE WEAKENS AND A FRONTAL BOUNDARY APPROACHES THE REGION. A FEW
STORMS MAY PRODUCE STRONG GUSTY WINDS...HOWEVER...STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ARZ050-051-059>061-070>073-OKZ077-151630-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-
1119 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP DURING THE
OVERNIGHT HOURS. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ON WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THE UPPER LEVEL
RIDGE WEAKENS AND A FRONTAL BOUNDARY APPROACHES THE REGION. A FEW
STORMS MAY PRODUCE STRONG GUSTY WINDS...HOWEVER...STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

VII

In the hours before

Special weather statement, Jun 15, 1:06 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 AM CDT WED JUN 15 2011

OKZ077-150700-
MCCURTAIN-
106 AM CDT WED JUN 15 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...PLUNKETVILLE...
     SHERWOOD...SMITHVILLE AND WATSON...

AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING ONE STRONG THUNDERSTORM 17 MILES NORTHWEST OF BROKEN
BOW...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

OTHER STRONG THUNDERSTORMS WERE NOTED ABOUT 20 MILES NORTHWEST OF
BROKEN BOW...OR 6 MILES SOUTHWEST OF BETHEL...AND 3 MILES NORTHEAST
OF BETHEL...MOVING TO THE NORTHEAST AT 35 MPH. THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH AND BRIEF BUT
LOCALLY HEAVY RAINFALL.

06

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.